MAUDE Adverse Event Report: ORTHOFIX INC. ORTHOFIX BONE GROWTH STIMULATOR 5212

ORTHOFIX INC. ORTHOFIX BONE GROWTH STIMULATOR 5212
Model Number 5212
Health Effect - Clinical Code Shock from Patient Lead(s) (3162)
Date of Event 10/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Orthofix model 5212 instruction manual states "spinalstim has not been evaluated with regard to use with specific implantable electronic medical devices.Please consult your physician prior to use of the spinastim with implantable electronic medical devices".Medtronic model 3037 information for prescribers manual states " emi from the following equipment is unlikely to affect the neurostimulation system if guidelines are followed.Keep external magnetic field bone growth stimulators 45 cm (18in) away from the neurostimulation system.".
 
Event or Problem Description
Information provided states that during initial treatment with bone growth stimulator patient was physically shocked in her hip area where she has a implanted bladder stimulator, medtronic model 3037.Patient had follow up with urologist and was told that her bladder stimulator had been damaged by the bone growth stimulator.Patient may require revision surgery to repair/replace her bladder stimulator.

Brand Name
ORTHOFIX BONE GROWTH STIMULATOR 5212
Common Device Name
BONE GROWTH STIMULATOR
Manufacturer (Section D)
ORTHOFIX INC.
3451 plano parkway
lewisville TX 75056
MDR Report Key7053282
Report Number2183449-2017-00027
Device Sequence Number2037567
Product Code LOF
UDI-Device Identifier18257200105670
UDI-Public18257200105670
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P850007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 11/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number5212
Device Catalogue Number655212-0001
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/25/2017
Initial Report FDA Received Date11/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age82 YR